Funnel Cloud, Camden
- When
- August 23, 10:50 AM EST
- Where
- Camden County, 2.39 mi NNE of Kingsland
- Reported by
- Trained Spotter
- Coordinates
- 30.830, -81.660
A spotter reported a funnel cloud near exit 7 along Interstate 95 north of Kingsland.
Weak onshore flow combined with high moisture content and instability produced thunderstorms with locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Weak onshore flow combined with high moisture content and instability produced thunderstorms with locally heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 23, 8:38 AM EST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 938 AM EDT FRI AUG 23 2013 .UPDATE... WEAK ONSHORE FLOW THIS MORNING...WITH VERY LITTLE IN THE WAY OF CLOUD COVER...EXCEPT SOUTH. THE LACK OF CLOUD COVER WILL ALLOW THE AIRMASS TO DESTABILIZE...WITH THUNDERSTORMS EXPECTED BY EARLY AFTERNOON. COULD SEE AN ENHANCED AREA OF CONVECTION NEAR OR JUST SOUTH OF THE FL/GA LINE AT INITIATION DUE TO DIFFERENTIAL HEATING FROM THE CLOUD SHIELD OVER SOUTHERN COUNTIES. WITH WEAK FLOW...SLOW MOVING HEAVY RAIN WILL BE THE MAIN CONCERN WITH ANY STORMS THAT DO DEVELOP...CONSIDERING THE AMOUNT OF RAIN PORTIONS OF THE REGION HAVE SEEN RECENTLY. COULD ALSO SEE A FEW STRONG WIND GUSTS IN AND NEAR HEAVY DOWNPOURS. WHILE CONVECTION IS EXPECTED TO BE SCATTERED ACROSS THE CWA THIS AFTERNOON...IT WILL FOCUS NEAR THE I75 CORRIDOR TOWARD EVENING...AS THE WEST COAST SEA BREEZE PUSHES IN. && .AVIATION... ISOLATED TO SCATTERED SHOWERS ARE EXPECTED THIS MORNING...WITH SCATTERED STORMS DEVELOPING EARLY THIS AFTERNOON. MOST OF THE CONVECTION WILL SHIFT AWAY FROM COASTAL TAF SITES BY EVENING. PREVAILING VFR CONDITIONS ARE EXPECTED OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... AMG 91 72 90 71 / 40 20 50 30 SSI 85 75 86 75 / 30 20 50 30 JAX 89 74 88 72 / 50 20 50 30 SGJ 86 74 85 73 / 40 20 50 30 GNV 88 72 87 71 / 70 40 50 40 OCF 88 73 88 71 / 70 50 50 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && STRUBLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 AM EDT FRI AUG 23 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-240830- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 430 AM EDT FRI AUG 23 2013 ...A FEW STRONG STORMS AND LOCALIZED FLOODING POSSIBLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW STRONG THUNDERSTORMS ARE POSSIBLE...WITH GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND VERY HEAVY DOWNPOURS. SLOW MOVING STORMS MAY CAUSE LOCALIZED FLOODING ESPECIALLY WHERE THE GROUND IS ALREADY SATURATED. MINOR FLOODING IS OCCURRING ALONG PORTIONS OF THE ALTAMAHA AND SATILLA RIVERS IN SOUTHEAST GEORGIA. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED THROUGH SATURDAY. A COLD FRONT IS EXPECTED TO MOVE THROUGH SOUTHEAST GEORGIA ON SATURDAY NIGHT. SCATTERED STORMS WILL ACCOMPANY THIS FRONT...WITH ACTIVITY PUSHING INTO NORTHEAST FLORIDA ON SUNDAY AS THE FRONT WEAKENS AND BECOMES STATIONARY. STRENGTHENING ONSHORE WINDS ARE EXPECTED ALONG COASTAL LOCATIONS ON SUNDAY NIGHT AND MONDAY AS STRONG HIGH PRESSURE BUILDS SOUTHWARD INTO OUR REGION. MINOR FLOODING IS EXPECTED TO CONTINUE ALONG PORTIONS OF THE ALTAMAHA AND SATILLA RIVERS IN SOUTHEAST GEORGIA. PLEASE REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MKT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1057 AM EDT FRI AUG 23 2013
FLZ024-GAZ166-231530-
COASTAL CAMDEN-NASSAU-
1057 AM EDT FRI AUG 23 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
CAMDEN AND EASTERN NASSAU COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS
VALID UNTIL 1130 AM EDT...
AT 1055 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY SHOWERS NEAR FERNANDINA BEACH...STATIONARY. THESE HEAVY
SHOWERS WILL ALSO AFFECT AREAS AROUND FERNANDINA BEACH...AMELIA
CITY...ST. MARYS...KINGS BAY BASE...DUNGENESS AND CUMBERLAND ISLAND
THROUGH 1130 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK
ROTATION WITHIN THESE SHOWERS AND WATERSPOUTS HAVE BEEN SPOTTED
NEARBY OVER NASSAU SOUND. TORNADOES MAY DEVELOP WITH LITTLE OR NO
ADVANCE WARNING.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3080 8145 3075 8145 3072 8144 3070 8142
3068 8142 3058 8144 3054 8148 3069 8161
3094 8144 3086 8141
TIME...MOT...LOC 1455Z 135DEG 0KT 3067 8147
HESSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT FRI AUG 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM FUNNEL CLOUD FERNANDINA BEACH 30.66N 81.45W
08/23/2013 NASSAU FL TRAINED SPOTTER
SPOTTER REPORTED A WATER SPOUT OVER THE INTRACOASTAL
WATERWAY NEAR FERNANDINA BEACH.
&&
LSTRUBLEThe Jacksonville radar (KJAX), 39 km away, was scanning. The volume nearest the first event began at 15:51 UTC.
1 funnel cloud. Local standard time, as filed.
A spotter reported a funnel cloud near exit 7 along Interstate 95 north of Kingsland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472025.